Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 37, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 20, 2015, 12:32 PM EDT for Dixie County, Lafayette County, Taylor County, Florida. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2015, 12:32 PM EDT (16:32 UTC)
- Expired
- Apr 20, 2015, 1:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dixie County, FL, Lafayette County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 121 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 12:35 PM EDT | TSTM WND DMG | Steinhatchee, FL | AT LEAST 3 TREES DOWN ON POWER LINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 11:04 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
473
WUUS52 KTAE 201632
SVRTAE
FLC029-067-123-201700-
/O.NEW.KTAE.SV.W.0037.150420T1632Z-150420T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1232 PM EDT MON APR 20 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL LAFAYETTE COUNTY IN THE BIG BEND OF FLORIDA...
NORTHWESTERN DIXIE COUNTY IN THE BIG BEND OF FLORIDA...
SOUTHEASTERN TAYLOR COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 100 PM EDT
* AT 1232 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
STEINHATCHEE...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
STEINHATCHEE...TENNILLE...HINES...JENA...CLARA AND JONESBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 2967 8305 2958 8340 2960 8341 2960 8339
2961 8340 2967 8341 2967 8342 2968 8344
2968 8346 2969 8347 2969 8348 2972 8349
2971 8351 2972 8351 2993 8323
TIME...MOT...LOC 1632Z 238DEG 30KT 2969 8338
$$
25-CAMPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 11:36 AM EDT, 56 minutes earlier.
Area forecast discussion, Apr 20, 11:36 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1136 AM EDT MON APR 20 2015
.NEAR TERM [THROUGH TODAY]...
AS OF 15Z THE MOST INTENSE BAND OF STORMS HAS CLEARED TALLAHASSEE
AND IS CONTINUING TO MOVE TO THE NORTHEAST. AFTER THE INITIAL
LINE OF STORMS PASSES, LIGHT TO MODERATE RAIN AND SOME LIGHTNING
ARE STILL POSSIBLE. THESE STORMS WILL CONTINUE TO IMPACT THE
SOUTHWESTERN PORTION OF OUR FORECAST AREA FOR THE REMAINDER OF THE
MORNING AND EARLY AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE
ACROSS THE FORECAST AREA FOR THE REMAINDER OF THE PERIOD. EXPECT
HIGH TEMPERATURES IN THE UPPER 70S AND LOW 80S.
&&
.PREV DISCUSSION [425 AM EDT]...
.SHORT TERM [TONIGHT THROUGH WEDNESDAY]...
THE SEVERE THREAT SHOULD PRETTY MUCH BE OVER BY TONIGHT WITH JUST
SOME ISOLATED TO SCATTERED SHOWERS AND STORMS OVER OUR EASTERN ZONES
UNTIL AROUND MIDNIGHT. WE WILL THEN FINALLY COME UNDER THE INFLUENCE
OF SURFACE HIGH PRESSURE WHICH WILL BRING US A RARE TWO-DAY STRETCH
WITHOUT APPRECIABLE POPS, AND SOME SUNSHINE AND LOWER HUMIDITY TO
BOOT. TEMPERATURES WILL BE MUCH CLOSER TO SEASONAL LEVELS AS WELL,
ESPECIALLY AT NIGHT.
.LONG TERM [WEDNESDAY NIGHT THROUGH MONDAY]...
RAIN CHANCES AND NIGHTTIME TEMPERATURES WILL GRADUALLY CREEP UP ONCE
AGAIN AS SURFACE HIGH PRESSURE MOVES EAST OF THE AREA AND OUR FLOW
BECOMES ONSHORE ONCE AGAIN. DAYTIME HIGHS WILL GENERALLY BE IN THE
LOWER 80S. THE SOUTHERN BRANCH OF THE JET WILL CONTINUE TO PULL
IMPULSES OF ENERGY ACROSS THE REGION AS A SURFACE FRONT SETS UP JUST
NORTH OF THE REGION, OCCASIONALLY DIPPING INTO OUR NORTHERN ZONES.
THESE FEATURES AND THE SEA BREEZE WILL GENERATED SCATTERED
THUNDERSTORMS EACH DAY. SHEAR AND INSTABILITY LOOK SUFFICIENT FOR
SOME SOME STRONG STORMS ON THURSDAY WITH SEVERE STORMS POSSIBLE
FRIDAY AND SATURDAY.
.AVIATION...
[THROUGH 06Z TUESDAY] SOME LOW CIGS AND PATCHY FOG WILL BE POSSIBLE
THIS MORNING AT ALL TERMINAL SITES WITH IFR CONDITIONS LIKELY FOR A
TIME AND LIFR POSSIBLE. CONDITIONS SHOULD IMPROVE TO MVFR-VFR AFTER
ABOUT 14-15 UTC OVERALL. HOWEVER, TEMPORARY VIS RESTRICTIONS IN
THUNDERSTORMS WILL BE POSSIBLE. ONE ROUND OF STORMS WILL MOVE IN
DURING THE MORNING HOURS - REACHING ECP AROUND 13 UTC, TLH AROUND 15
UTC, AND VLD AROUND 16 UTC (+/- 2 HOURS AT EACH SITE). SOME OF THESE
STORMS COULD BE QUITE STRONG AND PRODUCE HAIL OR BRIEF GUSTS IN
EXCESS OF 30 KNOTS. ISOLATED STORMS MAY REDEVELOP IN THE AFTERNOON,
AFFECTING MAINLY DHN AND ABY.
.MARINE...
STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY ACROSS THE WATERS.
EVEN OUTSIDE OF THUNDERSTORMS, WINDS ARE EXPECTED TO REACH
CAUTIONARY LEVELS AT TIMES TODAY AND TONIGHT BEFORE DIMINISHING ON
TUESDAY AS HIGH PRESSURE MOVES EAST ALONG THE COAST. THIS HIGH WILL
THEN MOVE OFF THE EAST COAST OF FLORIDA AND BRING A PERIOD OF LIGHT
ONSHORE WINDS FROM WEDNESDAY THROUGH FRIDAY.
.FIRE WEATHER...
WETTING RAINS ARE EXPECTED TODAY ACROSS PRIMARILY THE SOUTHERN HALF
OF THE AREA (FLORIDA ZONES AND THE SOUTHERN ROW OF ZONES IN
GEORGIA). RH WILL STAY ABOVE 60 PERCENT IN MOST AREAS. DRIER AIR
WILL ARRIVE TOMORROW, BUT IT SHOULD NOT BE SUFFICIENTLY DRY FOR RED
FLAG CONDITIONS AND FUEL MOISTURES SHOULD STILL BE HIGH. RAIN
CHANCES AND HIGHER RH RETURN BY THURSDAY.
.HYDROLOGY...
MINOR FLOODING IS OCCURRING ALONG PARTS OF THE CHOCTAWHATCHEE RIVER
AND IS EXPECTED TO CONTINUE. BRUCE IS FORECAST TO EVENTUALLY REACH
MODERATE FLOOD STAGE IN A COUPLE OF DAYS, ALBEIT JUST BARELY. MINOR
FLOODING IS ALSO OCCURRING ON THE KINCHAFOONEE CREEK AT DAWSON. THE
APALACHICOLA RIVER AT BLOUNTSTOWN IS NOW FORECAST TO CREST JUST
BARELY BELOW FLOOD STAGE, BUT THAT COULD QUICKLY CHANGE IF MORE RAIN
FALLS IN THE BASIN THAN THE CURRENTLY PREDICTED HALF INCH FOR
TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 81 62 82 57 85 / 80 20 10 10 10
PANAMA CITY 77 63 76 63 79 / 90 10 0 10 10
DOTHAN 78 57 77 56 81 / 50 10 0 10 10
ALBANY 79 58 78 55 82 / 70 10 0 10 10
VALDOSTA 80 61 79 55 84 / 80 20 10 10 10
CROSS CITY 83 64 82 58 84 / 70 30 10 10 10
APALACHICOLA 79 65 79 63 81 / 80 20 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR COASTAL BAY-
COASTAL GULF-SOUTH WALTON.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...CAMP/MERRIFIELD
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...LAMERS
MARINE...WOOL
FIRE WEATHER...WOOL
HYDROLOGY...WOOLIn the hours before
Local storm report, Apr 20, 11:27 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1127 AM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM TSTM WND DMG 3 WSW TALLAHASSEE 30.42N 84.33W
04/20/2015 LEON FL PUBLIC
LARGE TREE DOWN ON PAUL DIRAC BLOCKING THREE LANES
1036 AM TSTM WND DMG 2 NNW TALLAHASSEE 30.46N 84.29W
04/20/2015 LEON FL PUBLIC
TREE DOWN ON THARPE STREET
1036 AM TSTM WND DMG 2 N TALLAHASSEE 30.47N 84.28W
04/20/2015 LEON FL PUBLIC
TREE DOWN NEAR MERIDIAN AND MONROE STREET
1038 AM TSTM WND DMG 4 ENE TALLAHASSEE 30.47N 84.22W
04/20/2015 LEON FL PUBLIC
TREE DOWN ON LONNIE ROAD
&&
DVDLocal storm report, Apr 20, 11:31 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1131 AM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG 2 SSW LAKE JACKSON 30.51N 84.34W
04/20/2015 LEON FL PUBLIC
TREE FELL ON A HOUSE ON CASTLEBERRY DRIVE
1036 AM TSTM WND DMG 1 ENE TALLAHASSEE 30.44N 84.27W
04/20/2015 LEON FL NEWSPAPER
TREE DOWN NEAR PARK AVE AND OAK STREET
&&
DVDLocal storm report, Apr 20, 11:53 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1153 AM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG 3 NNE BLOXHAM 30.43N 84.61W
04/20/2015 GADSDEN FL 911 CALL CENTER
TREES DOWN NEAR TALQUIN AVE
1017 AM TSTM WND DMG 5 SSE QUINCY 30.51N 84.55W
04/20/2015 GADSDEN FL 911 CALL CENTER
TREES DOWN ON DANTE CT
1022 AM TSTM WND DMG SHADY REST 30.59N 84.49W
04/20/2015 GADSDEN FL 911 CALL CENTER
TREES DOWN NEAR SHADY REST AND HIGHWAY 27
1024 AM TSTM WND DMG 2 E MIDWAY 30.50N 84.43W
04/20/2015 GADSDEN FL 911 CALL CENTER
TREES DOWN ALONG DUPONT ROAD
1025 AM TSTM WND DMG 2 N MIDWAY 30.53N 84.46W
04/20/2015 GADSDEN FL 911 CALL CENTER
TREES DOWN ON BILL MCGILL ROAD
&&
DVDLocal storm report, Apr 20, 11:58 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1158 AM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM TSTM WND DMG CRAWFORDVILLE 30.18N 84.37W
04/20/2015 WAKULLA FL 911 CALL CENTER
AROUND 8 REPORTS OF TREES AND POWER LINES DOWN AROUND THE
COUNTY...MAINLY IN THE NORTHERN AREAS
&&
DVDLocal storm report, Apr 20, 12:15 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1215 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM TSTM WND DMG 2 SW LAKE JACKSON 30.51N 84.35W
04/20/2015 LEON FL LAW ENFORCEMENT
TREE DOWN NEAR OLD BAINBRIDGE AND SHERBOURNE ROAD
BLOCKING SOUTHBOUND LANE
1034 AM TSTM WND DMG 2 E ORCHARD POND 30.59N 84.30W
04/20/2015 LEON FL LAW ENFORCEMENT
TREE ACROSS THE ROAD NEAR INTERSECTION OF ORCHARD POND
AND NORTH MERIDIAN ROAD
1035 AM TSTM WND DMG 1 WSW TALLAHASSEE 30.43N 84.30W
04/20/2015 LEON FL LAW ENFORCEMENT
TREE DOWN BLOCKING THE ROAD AT HERNANDO ROAD AND
SUMMERVILLE ROAD
1036 AM TSTM WND DMG 2 ENE TALLAHASSEE 30.45N 84.26W
04/20/2015 LEON FL LAW ENFORCEMENT
LARGE TREE DOWN ON LUCY STREET
1036 AM TSTM WND DMG 2 N TALLAHASSEE 30.46N 84.28W
04/20/2015 LEON FL LAW ENFORCEMENT
TREES AND POWER LINES DOWN WITH A POWER POLE DOWN AT
THOMASVILLE ROAD AND 7TH AVE
1038 AM TSTM WND DMG 1 NNW RALFORD GREENWAY 30.46N 84.18W
04/20/2015 LEON FL LAW ENFORCEMENT
TREE DOWN AT THE 1600 BLOCK OF PEDRICK ROAD BLOCKING THE
ROAD
1045 AM TSTM WND DMG 1 N CAPITOLA 30.46N 84.09W
04/20/2015 LEON FL LAW ENFORCEMENT
TREE DOWN BLOCKING BOTH LANES AT BUCK LAKE AND BAUM ROAD
1054 AM TSTM WND DMG 3 SSW LAKE MICCOSUKEE 30.53N 83.99W
04/20/2015 LEON FL LAW ENFORCEMENT
TREE DOWN EAST OF SUNRAY ROAD ON MAHAN
&&
DVDLocal storm report, Apr 20, 12:24 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1224 PM EDT MON APR 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG 3 NW TALLAHASSEE 30.47N 84.31W
04/20/2015 LEON FL BROADCAST MEDIA
DOWNED TREE AND POWER LINE OFF SUNSET LANE. PICTURE ON
SOCIAL MEDIA SHOWS THE TREE FELL ON THE BACK OF A CAR
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:29 AM EDT | Special Marine Warning | TAE | 61 min | |
| Apr 20, 8:10 AM EDT | Special Marine Warning | TAE | 65 min | |
| Apr 20, 8:58 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf | 32 min |
| Apr 20, 9:26 AM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gulf, Liberty | 34 min |
| Apr 20, 9:45 AM EDT | Special Marine Warning | TAE | 60 min | |
| Apr 20, 9:53 AM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 37 min |
| Apr 20, 10:16 AM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Wakulla | 44 min |
| Apr 20, 10:45 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison | 45 min |
| Apr 20, 12:58 PM EDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 28 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.